MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1620C124E
Medical Device Problem Codes Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d information references the main component of the system.Other relevant device(s) are: (enter (b)(4) number, serial number (b)(4), use by date (b)(6) 2014 and upn# (b)(4)).Film evaluation summary; the exact cause of the bilateral limb migration could not be determined from the films provided.The anatomy at implant is unknown, earlier post-implant films were not available as the patient was lost to follow-ups, and additional images during the intervention were also not provided.Review of a 3d-ct film report from 5+ years post-implant (first patient follow-up since implant) confirmed that the right limb was tortuous and crossed over the left limb, and both limbs appeared to have pulled out of the aneurysmal iliac arteries.A likely distal type i endoleak was seen on the right side.Along the essentially straight 46mm length section between the distal right iliac limb and the right hypogastric the rcia diameter ranged from 19 ¿ 12mm.Along the acutely angulated 36mm length section between the distal left iliac limb and the left hypogastric the rcia diameter ranged from 23 ¿ 18mm.Two (2) returned still angiograms during an intervention ( (b)(6) 2018) confirmed that both migrated limbs had been treated by extending down to just short of the hypogastric arteries; bilaterally.It is possible that disease progression (iliac artery dilatation) and aneurysm morphology changes (vessel angulation) may have contributed to the bilateral limb migration.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 56mm diameter abdominal aortic aneurysm.It was reported that when the patient returned for follow up ct that both limbs had migrated into the aneurysmal sac leading to bilateral type ib endoleaks in the bifurcate and limb.The physician completed intervention with a 16x24x124 limb that was extended down to the proximal half of the rcia with good seal noted.A second 16x16x124 limb was then telescoped through that and sealed in the distal half of the rcia.A 16x24x124 limb was implanted down to the left hypogastric artery with good seal observed.As per the physician, the cause of the event cannot be determined.No additional clinical sequelae were reported and the patient is fine.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7285206
Report Number2953200-2018-00264
Device Sequence Number11065316
Product Code MIH
UDI-Device Identifier00613994991645
UDI-Public00613994991645
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2014
Device Model NumberETLW1620C124E
Device Catalogue NumberETLW1620C124E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2018
Initial Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR